Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Bloating on Patch
    avatar
    EeyoreRI posted:
    I smoked about a 1.5 packs a day for 48 years - I have been on the patch for 2 months - now using "step 2" my MD said I could use them for up to a month... I am having problems wih extreme bloating - I have gained about 10 pounds - but I was about 195 pounds - so 10 pounds is only a 5% weight gain - But this bloating is getting to me - I was wondering if anyone else has had problems with bloating using the patches.... I do have some localized skin irritation but nothing to complain about.... It feel like I am carrying a baby again. LOL yea at 65 years old....... Eeyore
    Reply
     
    avatar
    GoldenGirlOsprey responded:
    YES! I have been on the patch for 2 weeks now. I have extremely bloated stomach, plus am, in general, all over my body very swollen (like my rings are suddenly impossible to take off my fingers). Probably water retention plus our bodies can't process food through our digestive systems the same as before. I have been reading about this online the past few days. Seems to be a very common effect of quitting smoking that goes away in time. But I was curious to see if anyone else found this so even using the patch, not cold turkey.
     
    avatar
    pookieouchi responded:
    I quit cold turkey and had the bloating constipation problem for about 3 weeks. I started taking senekot (herbal laxative) along with a probotic and digestive enzyme and it helped immensely. Also, although uncomfortable walking helps get the bowels rolling, Hope that helps


    Helpful Tips

    What might work for those who have tried everything?Expert
    Many smokers feel they have already tried everything…..cold turkey, hypnosis, patches, acupuncture…..but still find they are smoking ... More
    Was this Helpful?
    22 of 25 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.